On linearizations of the quadratic two-parameter eigenvalue problems

M.E. Hochstenbach, A. Muhic, Bor Plestenjak

Research output: Contribution to journalArticleAcademicpeer-review

16 Citations (Scopus)

Abstract

We present several transformations that can be used to solve the quadratic two-parameter eigenvalue problem (QMEP), by formulating an associated linear multiparameter eigenvalue problem. Two of these transformations are generalizations of the well-known linearization of the quadratic eigenvalue problem and linearize the QMEP as a singular two-parameter eigenvalue problem. The third replaces all nonlinear terms by new variables and adds new equations for their relations. The QMEP is thus transformed into a nonsingular five-parameter eigenvalue problem. The advantage of these transformations is that they enable one to solve the QMEP using existing numerical methods for multiparameter eigenvalue problems. We also consider several special cases of the QMEP, where some matrix coefficients are zero.
Original languageEnglish
Pages (from-to)2725-2743
JournalLinear Algebra and Its Applications
Volume436
Issue number8
DOIs
Publication statusPublished - 2012

Fingerprint Dive into the research topics of 'On linearizations of the quadratic two-parameter eigenvalue problems'. Together they form a unique fingerprint.

  • Cite this